Alert archive / Ohio / Tornado Warnings in 1999
Tornado Warning 12, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Oct 13, 1999, 4:01 PM EDT for Greene County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 1999, 4:01 PM EDT (20:01 UTC)
- Expired
- Oct 13, 1999, 4:35 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Greene County, OH
The radar
The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 4:02 PM EDT | Thunderstorm Wind 52 | Xenia, OH | Trees were knocked down in town along with several trees downed in the eastern third of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 132002 RRA TORILN OHC057-132035- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 401 PM EDT WED OCT 13 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... GREENE COUNTY IN WEST CENTRAL OHIO. * UNTIL 435 PM EDT * AT 400 PM EDT... DOPPLER RADAR INDICATED A TORNADO 7 MILES SOUTHEAST OF XENIA... MOVING EAST AT 55 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... JAMESTOWN AT 406 P`M EDT . GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! .END/LOTT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 13, 2:35 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 13, 2:35 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 235 PM EDT WED OCT 13 1999 CD FNT PASSING EARLY TONIGHT...WITH CLEARING SKIES FROM UPPER LEVELS DOWN DURING OVERNIGHT HOURS. THOUGHTS RIGHT NOW IS THAT OVERNIGHT MOISTURE WILL BE SLOW TO EXIT FROM H8 DOWN TO SFC AND COULD SEE CLOUD COVER THROUGH EARLY PART OF MORNING IN MOST AREAS. REGARDLESS OF CLOUDS...COLD PUNCH FAIRLY STRONG AND H8 TEMPS INDICATE OVERNIGHT LOWS IN THE UPPER 30S TO LOW 40S WITH CAA ON NORTH WINDS. TOMORROW...H8 RIDGE BUILDS TO WEST AT 12Z WITH CLEARING ALONG AND BEHIND IT. RIDGE FLATTENS OUT OVERTOP CWA AT 18Z ALTHOUGH ETA WANTS TO HOLD ONTO LOW LEVEL MOISTURE IN CNTL OH. CURU FROM ETA SUGGESTS MOCY EAST...WITH CLEARING WEST AND WILL GO WITH THAT THINKING. NGM DOESNT CU DUE TO THE APPARENT LACK OF MOISTURE...BUT I THINK THAT COLD POOL ALOFT SHOULD BE ENOUGH...AND IF NOT...FETCH FROM LHON AND WRN LERI COULD BE FAVORABLE IN EAST FOR CLOUDS AT LEAST THROUGH MORNING. SFC HI QUICKLY MOVES EAST ACROS CWFA THURS...AND WAA MAKES A RETURN TO CWA LATER THURS AND THRU OVERNITE HOURS. MO CLR SHOULD SUFFICE FOR LATTER PERIODS ALTHOUGH GUIDANCE LOWS SEEM TOO LOW. WILL BUMP OVERNIGHT READINGS A FEW AS H8 RETURN FLOW IS ALREADY ESTABLISHED BY EVENING. OTHERWISE...RETURN TO ZONAL FLOW AND NEAR NORMAL TEMPS LIKELY. WITH EXCEPTION OF CLOUDS EARLY TOMORROW AND OVERNIGHT LOWS IN 3RD PD... GUIDANCE IS CLOSE AND WILL NOT STRAY MUCH. MAY GET FANCY WITH PACKAGE IN NORTHWEST AND TRY TO CLEAR COUNTIES FROM WATCH BEFORE ISSUANCE...BUT WILL WAIT AND SEE WHAT LOOKS REASONABLE. MISILN OUT MOMENTARILY. .ILN...NONE FRANKS
In the hours before
Special weather statement, Oct 13, 10:59 AM EDT, 5 hours 2 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-132000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1058 AM EDT (958 AM EST) WED OCT 13 1999 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... STRONG THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE OVER OHIO... EASTERN AND SOUTHEAST INDIANA...AND NORTHERN KENTUCKY. NORTH OF INTERSTATE 70 WILL SEE THE HIGHER RISK FOR STORMS THIS AFTERNOON. IN NORTHERN KENTUCKY AND SOUTH OF I-70...THERE IS LESS OF A THREAT BECAUSE THESE STORMS WILL BE ISOLATED OR WIDELY SCATTERED IN NATURE. IN EAST CENTRAL INDIANA AND WEST CENTRAL OHIO...THE PEAK TIME FOR THE STORMS WILL BE AFTER 1 PM EDT (12 PM EST)...LASTING THROUGH THE AFTERNOON. IN CENTRAL OHIO...THE PEAK TIME FOR THESE STORMS WILL BE AFTER 3 PM EDT...LASTING INTO THE EARLY EVENING HOURS. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. A COLD FRONT PUSHING THROUGH THE GREAT LAKES REGION IS RESPONSIBLE FOR THE CHANCE OF THUNDERSTORMS. AHEAD OF THIS FRONT...IT WILL BE BREEZY WITH WIND SPEEDS OF 15 TO 25 MILES AN HOUR. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER RELIABLE SOURCES OF WEATHER INFORMATION FOR LATER STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER THREAT. .END/FRANKS
Special weather statement, Oct 13, 3:50 PM EDT, 11 minutes before
OHZ026-034-035-042-043-132005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT WED OCT 13 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORMS THAT ARE CONCENTRATED ALONG A LINE HAVE MOVED EAST OF THE AREA. NO ADDITIONAL SEVERE WEATHER EXPECTED IN DARKE...MERCER...AUGLAIZE...SHELBY...AND HARDIN COUNTIES IN WEST CENTRAL OHIO THIS AFTERNOON. .END/FRANKS
Local storm report, Oct 13, 4:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OHIO
401 PM EDT WED OCT 13 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM KETTERING OH .75 INCH HAIL
10/13/99 MONTGOMERY
0357 PM JAMESTOWN OH .75 INCH HAIL
10/13/99 GREENE
WILKINSONLocal storm report, Oct 13, 4:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OHIO
401 PM EDT WED OCT 13 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM KETTERING OH .75 INCH HAIL
10/13/99 MONTGOMERY
0357 PM JAMESTOWN OH .75 INCH HAIL
10/13/99 GREENE
WILKINSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 46 min |
| Oct 13, 3:17 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 48 min |
| Oct 13, 3:32 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 33 min |
| Oct 13, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Union | 46 min |
| Oct 13, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 48 min |
| Oct 13, 4:08 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 62 min |
| Oct 13, 4:13 PM EDT | Tornado Warning | ILN | Fayette | 62 min |
| Oct 13, 4:18 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 47 min |
| Oct 13, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 36 min |
| Oct 13, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 50 min |
| Oct 13, 4:32 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 48 min |
| Oct 13, 4:35 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 35 min |
| Oct 13, 4:45 PM EDT | Tornado Warning | ILN | Pickaway | 65 min |
| Oct 13, 4:58 PM EDT | Tornado Warning | ILN | Ross | 62 min |
| Oct 13, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 33 min |
| Oct 13, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 50 min |
| Oct 13, 5:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 36 min |
| Oct 13, 5:46 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 64 min |
Nearby
Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.